Alert archive / Florida / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 64, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Mar 13, 1999, 9:04 PM CST for Escambia County, Santa Rosa County, Florida. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 13, 1999, 9:04 PM CST (03:04 UTC)
- Expired
- Mar 13, 1999, 10:00 PM CST
- In force
- 56 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
Counties Escambia County, FL, Santa Rosa County, FL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 13, 9:50 PM CST | Thunderstorm Wind 58 | Milton, FL | Several trees and power lines were blown down in the Pine Bluff Community north of Milton. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 13, 8:15 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 3.1 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1092 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 551 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMOB 140304 RRA SVRMOB ALC003-FLC033-113-140400- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 904 PM CST SAT MAR 13 1999 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BALDWIN COUNTY IN SOUTHWESTERN ALABAMA ESCAMBIA COUNTY IN NORTHWESTERN FLORIDA SANTA ROSA COUNTY IN NORTHWESTERN FLORIDA * UNTIL 1000 PM CST AT 858 PM...A CLUSTER OF SEVERE THUNDESTORMS EXTENDED FROM GULF SHORES ALABAMA NORTHEAST TO CANTONMENT MOVING EAST NORTHEAST AT 45 MPH. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WAR4NING. REMAIN CALM BUT BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 13, 3:10 PM CST, 5 hours 54 minutes earlier.
Area forecast discussion, Mar 13, 3:10 PM CST, 5 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 310 PM CST SAT MAR 13 1999 SATELLITE AND RADAR IMAGERY HAVE LARGE FWD PROPOGATING MCS OVER SRN MS MOVG INTO SW AL AT 40 KT. 12Z SIL SDG HODOGRAPH INDCD ROTATING STORMS LIKELY AHD OF AND IMBEDDED IN LINES FORMING IN ERN PTNS OF MOB CWA. THIS EVE XPCT WND TO CONTINUE NR GALE FORCE OVER FA AS WELL AS PCPN. ETA...NGM...AVN...AND NOGAPS SHOW GOOD CONGRUENCE OF LOW CTR PSN XCP NGM INTENSIFIES MORE THAN OTHERS...AS IT DID YESTERDAY. THEREFORE THE ETA AND AVN LOOK LIKE GOOD MDLS TO PICK FM. OVER THE COASTAL WATERS...E-SELY FLOW CONTINUES TODAY 15-20 KT WITH SCA. ON SUN...XPCTG NEAR GALE NW WIND...WHICH SHUD KILL HIGH TIDE ANOMALY. THREAT OF COASTAL FLOODING SHUD SUBSIDE BY MIDDAY SUN...AND WILL LIKELY CANCEL CFW WARNING IN EFFECT SINCE LATE SAT AM. MOB 46/54/36/59 7220 PNS 49/53/39/58 7220 DTS 48/54/38/59 7520 GZH 44/55/34/57 7220 77
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 9:11 PM CST | Tornado Warning | MOB | Escambia | 49 min |
| Mar 13, 10:03 PM CST | Severe Thunderstorm Warning | MOB | Escambia, Santa Rosa | 57 min |
| Mar 13, 10:12 PM CST | Severe Thunderstorm Warning | MOB | Okaloosa | 48 min |
| Mar 13, 10:21 PM CST | Tornado Warning | MOB | Escambia, Santa Rosa | 54 min |
| Mar 13, 10:54 PM CST | Severe Thunderstorm Warning | MOB | Okaloosa, Santa Rosa | 66 min |
| Mar 13, 11:08 PM CST | Tornado Warning | MOB | Okaloosa | 52 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.